Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 253, NWS Raleigh, NC

July 23, 2012Edgecombe County, Nash County, Wilson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2012, 7:48 PM EDT for Edgecombe County, Nash County, Wilson County, North Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2012, 7:48 PM EDT (23:48 UTC)
Expired
Jul 23, 2012, 8:39 PM EDT
In force
51 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Edgecombe County, NC, Nash County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 74 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 7:50 PM EDTTSTM WND DMG4 S Sims, NCMULTIPLE TREES DOWN IN THE ROCKRIDGE AREA ALONG NC HWY 42. POWER OUTAGES REPORTED IN SIMS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2216 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

355 
WUUS52 KRAH 232348
SVRRAH
NCC065-127-195-240100-
/O.NEW.KRAH.SV.W.0253.120723T2348Z-120724T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT MON JUL 23 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  WILSON COUNTY IN CENTRAL NORTH CAROLINA
  NASH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 900 PM EDT

* AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BAILEY...OR 11 MILES SOUTHWEST OF
  NASHVILLE...MOVING EAST AT 35 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEW HOPE...
  ELM CITY...
  SHARPSBURG...
  WILLBANKS...
  MACCLESFIELD...KINGSBORO...
  PINETOPS...

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 116 AND 150.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3582 7735 3580 7747 3557 7781 3561 7813
      3571 7817 3575 7824 3582 7826 3620 7801
      3618 7798 3619 7797 3619 7792 3615 7789
      3616 7774 3614 7772 3615 7768 3611 7763
      3610 7754 3604 7752 3600 7740 3591 7734
TIME...MOT...LOC 2348Z 272DEG 30KT 3584 7806

$$

22
1 follow-up statement
870 
WWUS52 KRAH 240039
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
839 PM EDT MON JUL 23 2012

NCC065-127-195-240049-
/O.CAN.KRAH.SV.W.0253.000000T0000Z-120724T0100Z/
EDGECOMBE NC-WILSON NC-NASH NC-
839 PM EDT MON JUL 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NASH...WILSON AND EDGECOMBE
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3582 7735 3580 7747 3557 7781 3561 7813
      3571 7817 3575 7824 3582 7826 3620 7801
      3618 7798 3619 7797 3619 7792 3615 7789
      3616 7774 3614 7772 3615 7768 3611 7763
      3610 7754 3604 7752 3600 7740 3591 7734
TIME...MOT...LOC 0039Z 272DEG 30KT 3582 7754

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:21 PM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jul 23, 3:21 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT MON JUL 23 2012

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE MID ATLANTIC
REGION THROUGH TUESDAY NIGHT. THESE DISTURBANCES WILL GLANCE CENTRAL
NORTH CAROLINA...CAUSING SCATTERED THUNDERSTORMS TO OCCUR.

&&

.NEAR TERM /REMAINDER OF THE AFTERNOON THROUGH TONIGHT/...
AS OF 146 PM MONDAY...

CONVECTIVE TEMP BEING REACHED AT MOST LOCALES AT 17Z...RESULTING IN
EXPANSION OF THE CU FIELD AND THE DEVELOPMENT OF ISOLATED
CONVECTION. LATEST MESO ANALYSIS SUGGEST TWO AREAS FOR FAVORED
CONVECTIVE DEVELOPMENT IN THE NEAR TERM: FIRST... WEST-TO-EAST LOW
LEVEL TROUGH EXTENDING FROM THE SOUTHERN PIEDMONT INTO THE CENTRAL
COASTAL PLAIN. WHILE AIR MASS IN THIS REGION MODERATELY
UNSTABLE...WEAK BULK SHEAR AND MARGINAL MID LEVEL LAPSE RATES
SHOULD KEEP MOST OF THE CONVECTION BELOW SEVERE LIMITS THOUGH A FEW
CELLS COULD PRODUCE QUITE A BIT OF LIGHTNING. THE SECOND AREA IS
CLOSER TO THE VIRGINIA BORDER WHERE A SEWD MOVING
CONVECTIVELY-INDUCED VORTICITY (SEEN ON WATER VAPOR IMAGERY OVER SW
OH) WILL CROSS THE CENTRAL APPALACHIANS THIS AFTERNOON AND MOVE INTO
THE VA PIEDMONT BY LATE IN THE DAY. THE APPROACH OF THIS MID LEVEL
SYSTEM WILL INCREASE BULK SHEAR ENOUGH TO CAUSE CONVECTION TO
POSSIBLY ORGANIZE INTO BROKEN BANDS...INCREASING THE POSSIBILITY OF
LOCALLY STRONG TO DAMAGING WINDS. ALSO ADEQUATE INSTABILITY SUGGEST
A BETTER PROBABILITY OF SOME HAIL WITH THE STRONGER STORMS ALONG
WITH FREQUENT TO EXCESSIVE LIGHTNING STRIKES. CURRENTLY HAVE SOLID
CHANCE POPS ACROSS THE FAR NORTH FOR THIS AFTERNOON THOUGH A
CONTINUED INCREASE IN CONVECTIVE COVERAGE OVER WESTERN VA SUGGEST A
LIKELY POP MAY BE WARRANTED. FARTHER SOUTH...POPS 30-40 PERCENT
SHOULD COVER THE SITUATION.

BASED ON EXTRAPOLATION...CENTRAL NC SHOULD BE ON THE BACKSIDE OF THE
VORTICITY MAXIMA BY 03Z. THUS...SHOULD SEE MAJORITY OF THE
CONVECTION DISSIPATE PRIOR TO MIDNIGHT THOUGH A FEW RENEGADE SHOWERS
STILL POSSIBLE WELL INTO THE NIGHT. MODEL GUIDANCE SUGGEST THAT THE
LOW LEVEL AIR MASS WILL REMAIN WELL MIXED WITH A STEADY SW SURFACE
WIND 7-8KTS. IF THIS VERIFIES AND SKIES REMAIN PARTLY TO MOSTLY
CLOUDY...MOST PLACES WILL REMAIN IN THE MID-UPPER 70S FOR MOST OF
THE OVERNIGHT.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 321 PM MONDAY...

TUESDAY AND TUESDAY NIGHT...ANOTHER IN A SERIES OF UPPER LEVEL
DISTURBANCES WILL APPROACH FROM THE NW IN THE MORNING AND AFFECT
CENTRAL TUESDAY AFTERNOON AND TUESDAY NIGHT. MID LEVEL SHEAR A TAD
BETTER THAN THIS AFTERNOON WHICH SUGGEST BETTER CHANCE FOR
STRONG/DAMAGING WIND GUSTS WITH THE STRONGEST CONVECTION. APPEARS TO
BE ENOUGH AMPLE TIME IN THE MORNING THROUGH EARLY AFTERNOON FOR
STRONG INSOLATION TO ACHIEVE SBCAPE VALUES 4000-5000 J/KG AND MLCAPE
2500-3500 J/KG. INSTABILITY ALOFT SUGGEST POTENTIAL FOR DAMAGING
WIND GUSTS AND MARGINALLY SEVERE HAIL. IN ADDITION...A FEW OF THE
STORMS COULD PRODUCE A LARGE AMOUNT OF LIGHTNING.

WITH LOW LEVEL THICKNESSES COMPARABLE TO TODAY...EXPECT SIMILAR
TEMPS TUESDAY AFTERNOON IN THE MID 90S...THOUGH COULD BE A TOUCH
"COOLER" IF CLOUDS COME IN SOONER/THICKER IN THE NW PIEDMONT.

CONVECTION WILL SLOWLY DIMINISH TUESDAY EVENING WITH BULK OF
ACTIVITY AFTER MIDNIGHT EXPECTED OVER THE SOUTHERN COUNTIES THOUGH
APPROACH OF ANOTHER DISTURBANCE INT EH NW FLOW MAY SPARK A FEW
SHOWERS IN THE NW PIEDMONT AFTER 2 AM. MIN TEMPS 69-74. -WSS

NORTHWEST MID LEVEL FLOW WILL BE DIRECTED INTO THE AREA ON
WEDNESDAY...WITH PERTURBATIONS IN THE SHEAR AXIS MOVING ACROSS THE
AREA DURING THE DAY. MEANWHILE...WEAK AND COOLER SURFACE HIGH
PRESSURE BUILDS BRIEFLY INTO THE REGION...WITH DRIER NORTHERLY FLOW
EDGING INTO THE NORTHERN TIER. WILL CONTINUE A CHANCE POP GRADUATED
HIGHER SOUTH. LOW LEVEL THICKNESSES SUGGESTS THAT HIGH TEMPS WILL BE
MOSTLY IN THE LOW 90S. DRYING CONTINUES WITH A TRANSITION TO LOW
AMPLITUDE RIDGING WEDNESDAY NIGHT...COULD ARGUE FOR A LINGERING
SLIGHT CHANCE POP ACROSS THE SOUTH AND EAST EARLY WED NIGHT...NOT
ENOUGH CONSISTENCY TO INCLUDE AT THIS POINT. MINS WILL BE
PERSISTENCE...70 TO 75. -MLM

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 100 PM MONDAY...

THE INITIAL EXTENDED FORECAST STARTS OUT THURSDAY WITH A FAMILIAR
PATTERN...SURFACE LEE TROFFING OVER CENTRAL NC AND WESTERLY FLOW
ALOFT. THE RESULTING HIGH INSTABILITY (HIGHS 92-96) BUT LACK OF
FORCING MECHANISMS ARE CONDUCIVE TO WIDELY SCATTERED DIURNAL
CONVECTION...WITH SLIGHT NODS FOR HIGHER POPS IN THE WEST WHERE
DIFFERENTIAL HEATING AND EASTWARD DRIFT OF SUBSEQUENT CONVECTION...
AND SEA BREEZE PENETRATION INTO THE COASTAL PLAIN.

A FRONT SAGGING SOUTH LATER FRIDAY OR FRIDAY NIGHT WILL PROVIDE SOME
ENHANCED LOW LEVEL CONVERGENCE W/ENHANCED CONVECTIVE CHANCES AS IT
WILL BE ACCOMPANIED BY SHARPENING OF AN UPPER TROF OVER THE EASTERN
CONUS. WILL CONTINUE CHANCE POPS FRIDAY AND SLIGHT CHANCES FRIDAY
NIGHT WITH FROPA CURRENTLY PROGGED FRIDAY NIGHT...WHICH WOULD BE
LEAST FAVORABLE STABILITY-WISE. HIGHS FRIDAY WILL REACH THE LOW TO
MID 90S.

UPPER TROF WILL BE IN PLACE SATURDAY AND MIGRATING SLOWLY EAST
THROUGH MONDAY...WITH ATTENDANT NORTHWEST FLOW. TEMPS WILL BE
SEASONABLE...LOW 90S AFTER MORNING LOWS 70 TO 75. CONVECTION WILL BE
MAINLY DRIVEN BY SMALLER SCALE PERTURBATIONS IN THE MID LEVEL
FLOW...WHICH OF COURSE ARE NOT FORECASTABLE THIS EARLY IN THE GAME.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 100 PM MONDAY...

A MOIST AND UNSTABLE AIR MASS WILL INTERACT WITH AN APPROACHING MID
LEVEL TROUGH TO CAUSE SCATTERED THUNDERSTORMS TO OCCUR THIS
AFTERNOON THROUGH THE EVENING HOURS. THE THREAT FOR CONVECTION LOOKS
BEST ACROSS THE NORTH THOUGH CONVECTION IN THE SOUTH CANNOT BE
TOTALLY ELIMINATED. TIMING FAVORS 3 PM TO 9 PM ACROSS THE NORTH AND
5 PM TO 10 PM IN THE SOUTH. EXPECT MVFR/IFR CEILINGS AND VISIBILITY
IN VICINITY OF THE HEAVIER SHOWERS AND STORMS. THE STRONGER STORMS
WILL PRODUCE WIND GUSTS 40-50 KTS.

ONCE CONVECTIVE DISSIPATES TONIGHT...EXPECT VFR CONDITIONS. UNLIKE
RECENT NIGHTS...A STEADY SW-W SURFACE WIND WILL OCCUR WITH SPEEDS
5-8KTS. WHERE WINDS BECOME CALM...HOWEVER...POCKETS OF MVFR FOG ARE
POSSIBLE. A LOW LEVEL JET (30-35KTS) CENTERED BETWEEN 2000-3000FT
OVERNIGHT MAY CREATE A WIND PROFILE JUST SHY OF LOW LEVEL WIND SHEAR
CRITERIA.

TUESDAY...ANOTHER UPPER LEVEL DISTURBANCE WILL CAUSE ANOTHER THREAT
OF SCATTERED STRONG CONVECTION LATE IN THE DAY AND WELL INTO THE
EVENING HOURS.  FOR WEDNESDAY THROUGH SATURDAY...EXPECT A DAILY
THREAT FOR ISOLATED TO SCATTERED CONVECTION IN THE AFTERNOON-EARLY
EVENING HOURS WITH ASSOCIATED MVFR CEILINGS/VISIBILITY. IN
ADDITION...THERE WILL BE POCKETS OF MVFR/IFR FOG AND STRATUS BETWEEN
5 AM AND 9 AM EACH MORNING.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS/MLM
LONG TERM...MLM
AVIATION...WSS
Hazardous weather outlook, Jul 23, 3:42 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT MON JUL 23 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-241000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
342 PM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS
EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL DAMAGING WIND
GUSTS NEAR 60 MPH. ALSO...THE STORMS WILL BE ACCOMPANIED BY
FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDICES ARE EXPECTED TO REACH NEAR 105 DEGREES FOR AN HOUR OR
TWO TUESDAY AFTERNOON...MAINLY TO THE EAST OF A ALBEMARLE TO
HILLSBOROUGH LINE.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON
AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM
DAMAGING WIND GUSTS TO 60 MPH THOUGH FREQUENT TO EXCESSIVE
LIGHTNING AND MARGINALLY LARGE HAIL WILL ACCOMPANY THE STRONGER
STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Jul 23, 6:50 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     TSTM WND DMG     PEKIN                   35.22N  79.88W
07/23/2012                   MONTGOMERY         NC   911 CALL CENTER

            MULTIPLE TREES DOWN TO THE EAST OF PEKIN IN MONTGOMERY
            COUNTY

&&

EVENT NUMBER RAH1200662

ELLIS
Special weather statement, Jul 23, 6:54 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT MON JUL 23 2012

NCZ078-240000-
WAYNE-
654 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE COUNTY THROUGH 800 PM
EDT...

AT 654 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GOLDSBORO...MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GOLDSBORO...ELROY...
WALNUT CREEK.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3536 7781 3534 7782 3524 7782 3521 7783
      3533 7812 3553 7807 3549 7782 3542 7782
      3541 7780 3537 7780
TIME...MOT...LOC 2254Z 281DEG 16KT 3540 7799

ELLIS
Special weather statement, Jul 23, 6:59 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT MON JUL 23 2012

NCZ075-240000-
MOORE-
659 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE COUNTY THROUGH 800 PM
EDT...

AT 659 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CARTHAGE...MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHISPERING CARTHAGE...
PINES...VASS...CAMERON.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3518 7954 3543 7947 3543 7932 3540 7929
      3535 7927 3531 7919 3527 7922 3519 7910
      3518 7910 3517 7915 3519 7918 3519 7921
      3521 7925 3516 7933
TIME...MOT...LOC 2259Z 286DEG 18KT 3535 7940

77
Special weather statement, Jul 23, 7:05 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EDT MON JUL 23 2012

NCZ083-232345-
ANSON-
705 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS ANSON COUNTY THROUGH 745 PM
EDT...

AT 704 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LILESVILLE...OR ABOUT 5 MILES EAST OF WADESBORO...MOVING SOUTHEAST AT
15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE  WADESBORO... AND
RURAL EASTERN ANSON COUNTY.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3495 8012 3509 8002 3509 7999 3510 7998
      3507 7991 3505 7988 3501 7990 3498 7987
      3495 7987 3490 7985 3485 7991 3483 7991
TIME...MOT...LOC 2304Z 300DEG 14KT 3498 7997

77
Special weather statement, Jul 23, 7:20 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT MON JUL 23 2012

NCZ026-041-240015-
FRANKLIN-WAKE-
720 PM EDT MON JUL 23 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WAKE AND FRANKLIN
COUNTIES THROUGH 815 PM EDT...

AT 717 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER LAKE WHEELER...OR ABOUT 6 MILES SOUTHEAST
OF CARY...MOVING EAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE...GARNER.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 285 AND 306.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3595 7817 3581 7826 3571 7847 3559 7862
      3564 7898 3587 7890 3583 7859 3600 7848
TIME...MOT...LOC 2317Z 280DEG 19KT 3570 7872

ELLIS
Special weather statement, Jul 23, 7:31 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT MON JUL 23 2012

NCZ075-083>086-240100-
ANSON-HOKE-MOORE-RICHMOND-SCOTLAND-
731 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND...RICHMOND...
MOORE...ANSON AND HOKE COUNTIES THROUGH 900 PM EDT...

AT 729 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ELLERBE TO 9 MILES WEST OF
MORVEN...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF ROCKINGHAM
TO 9 MILES SOUTHWEST OF WADESBORO...MOVING EAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...MORVEN...ROCKINGHAM...HOFFMAN...HAMLET...BOWMORE...WAGRAM
AND LAURINBURG.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3480 7968 3481 8026 3482 8031 3518 7977
      3516 7962 3489 7912 3483 7919 3483 7934
      3477 7933 3467 7942 3464 7948
TIME...MOT...LOC 2329Z 288DEG 36KT 3509 7969 3484 8012

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 1:52 PM EDTSpecial Weather StatementRAHEdgecombe53 min
Jul 23, 2:24 PM EDTSpecial Weather StatementRAHHalifax51 min
Jul 23, 2:39 PM EDTSpecial Weather StatementRAHWarren66 min
Jul 23, 2:56 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren53 min
Jul 23, 4:24 PM EDTSpecial Weather StatementRAHGranville, Person96 min
Jul 23, 4:45 PM EDTSpecial Weather StatementRAHDavidson60 min
Jul 23, 4:52 PM EDTSpecial Weather StatementRAHPerson53 min
Jul 23, 4:55 PM EDTSpecial Weather StatementRAHWarren65 min
Jul 23, 5:13 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange47 min
Jul 23, 5:23 PM EDTSpecial Weather StatementRAHStanly52 min
Jul 23, 5:27 PM EDTSpecial Weather StatementRAHGreene18 min
Jul 23, 5:52 PM EDTSevere Thunderstorm WarningRAHDurham, Orange38 min
Jul 23, 5:53 PM EDTSpecial Weather StatementRAHWake52 min
Jul 23, 6:09 PM EDTSevere Thunderstorm WarningRAHChatham, Wake66 min
Jul 23, 6:19 PM EDTSpecial Weather StatementRAHLee56 min
Jul 23, 6:20 PM EDTSpecial Weather StatementRAHMontgomery, Richmond55 min
Jul 23, 6:22 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Wake53 min
Jul 23, 6:23 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond51 min
Jul 23, 6:31 PM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wilson59 min
Jul 23, 6:32 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake45 min
Jul 23, 6:54 PM EDTSpecial Weather StatementRAHWayne66 min
Jul 23, 6:55 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson65 min
Jul 23, 6:59 PM EDTSpecial Weather StatementRAHMoore61 min
Jul 23, 7:05 PM EDTSpecial Weather StatementRAHAnson40 min
Jul 23, 7:20 PM EDTSpecial Weather StatementRAHWake55 min
Jul 23, 7:21 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Moore54 min
Jul 23, 7:31 PM EDTSpecial Weather StatementRAHRichmond, Scotland89 min
Jul 23, 7:31 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Johnston, Lee, Wake59 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.